stage 3 ovarian cancer

I went in for a simple hysterectomy as my I was told my left ovary was enlarged by 5cm. While the surgery, they discovered the cancer and took most of it out. I was then told to get chemo to get the residual cancer cells out. I have had 5 of my 6 chemo treatment and I do not wish to take the 6th as I am suffering with peripheral neuropathy in my feet. I would like to look into Immunotherapy treatments in Toronto if possible.

Comments

  • See if they can just adjust drugs. They took taxol (as I recall) out of my last few treatments 3 years ago. I have been taking a vit b complex since then and neuropathy is getting better. Slow but sure. 
  • Hello Angel 27, yes, they are giving me taxol as well. I will heed your suggestion and consult with them So you still have neuropathy 3 years later? Where is it mainly? It is in my feet more and some tingling in my hands but very little. Thanks for your response!
  • I only have a wee bit in my toes. It’s bearable. I keep my feet warm and wear dandies in the house   Try vit b complex 
  • Hello @Panna and welcome to the chat site. Sorry you are having trouble with the neuropathy as many of us can relate. Please do mention to your care team as sometimes they can adjust / switch chemo drugs (if suitable for your situation) to one that doesn't have that side effect. Also, you can ask them if B6 is ok for you to take (it helped reduce the tingling sensation for me). I've found many of this information on the drug sheet/information package that one is given prior to chemo and sometimes I forget that the valuable information is there and have to review.

    Do you have more information to share on the immunotherapy? 
  • No, I have yet to consult with my Oncologist to find out if they have it inToronto and if it would be available to me. I will keep you informed.

  • @panna I took Vit B during chemo and feel that it did help. Other Teal Sisters have commented on how ice packs during chemo have been beneficial. My oncologist asked me every time about signs of neuropathy. He indicated if it got severe they would adjust the dosage, but I was fortunate to be able to continue with the prescribed treatments. I do have a little
    bit of residual neuropathy in one heel and a couple of toes. Some days it's bothersome but definitely tolerable.
  • Kastoyles, you mean to use ice packs on my feet? I thought I was supposed to keep my feet warm. Could you elaborate please?
  • FearlessFearless
    edited August 1
    @kastoyles Vitamin B complex eh? I'm going to keep that in my back pocket for sure.  The peripheral neuropathy in my lower legs and feet is really a problem for me and unfortunately being on a clinical trial I am restricted to things I can take,..vitamin B and other vitamins being one issue. BTW so are Seville oranges and grapefruit...weird eh.  In any event I am expected to come off the drug therapy in the next months ahead so will raise the B complex with my medical support at then. @Panna In the meantime though I do find the more I stimulate my circulation..walking, dancing, massage...the better I am.  
  • @fearless yes, I was restricted on the amount of Vit C while on Carbo and Taxol. But B was OK. I can't have grapefruit because of blood pressure meds... and I'd really love a good pink grapefruit right about now.
  • @kastoyles....I dream about grapefruit now..and marmalade on toast (that's what Seville oranges are used for).  LOL
  • Yes, the B6 fo certain helps with my toe tingles
    And @Panna, you may need to experiment with warm or cold (packs/hot water bottle/foot baths) to see what works for you - wishing you some relief soon.
  • Thank you, I will certainly try it!

  • So my Oncologist says that it may take a year and a half for my neuropathy to go away! I am also not going ahead with my 6th and last treatment as my feet feel numb! Does any one know if acupuncture helps? Also is it ok to take hydromorphone to get relief?

  • @Panna Just remember that as neuropathy disappears it doesn't happen overnight.  It's a graduated improvement, meaning you don't necessarily have to expect to be in the same state you are for that long. That said, please ensure you always reach out to your medical team to confirm the safety of any procedures or medications. Our group are all patients like you, not medical professionals, and while happy to make suggestions for you to consider, they should always be confirmed as safe in your  own situation.  
  • Sorry you are having issues with your neuropathy @Panna... And yes, as @Fearless mentioned, be sure to discuss with your medical team the issue and let them know what is important to you so that they can assist with some relief of these side effects and guide you.
Sign In or Register to comment.